1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Levels

Discussion in 'Type 1 Diabetes' started by Robert 2170, Jun 7, 2014.

  1. Robert 2170

    Robert 2170 Type 1 · Well-Known Member

    Messages:
    212
    Likes Received:
    104
    Trophy Points:
    103
    Hi all just a quick one I went to bed last nigh with a reading of 5.2 which is the lowest I have been for. Long time before bed yet get up this morning and it is at 9.9
    I take 12 units of Levimer at night and novorapid during the day
    Have had a cold and been struggling to keep my levels below 10 even though I have been carb counting and taking what I think is the correct amount
    I am on a 1:1 ratio but thinking I might have to change any ideas would be a help


    Sent from the Diabetes Forum App
     
  2. AndyS

    AndyS Type 1 · Well-Known Member

    Messages:
    784
    Likes Received:
    905
    Trophy Points:
    133
    I would say do not go making any changes to your ratios while you are still sick since things will change.
    I find that when I am ill I do need to increase my doses a little bit (also just had a cold) so it is not unexpected.

    Do you know what the effect of 1unit of insulin is on your BG? Also have you been testing for ketones? It could well be that you have raised ketone levels and this can effectively seem to soak up some of the insulin you are giving as a correction.

    One thing that may well be happening is your Levemir may not be enough. Have you tried doing a carb free dinner so that you are not rolling a bolus into the mix to see what happens over night? Also during the day do your levels creep up?

    First try and work out what a 1 unit correction dose does to you so you can figure if you are in fact dosing correctly, next have a look at some carb free meals to see if your sugars still rise over time. If that is the case then you may need to bump your levemir dose a little.
     
  3. Robert 2170

    Robert 2170 Type 1 · Well-Known Member

    Messages:
    212
    Likes Received:
    104
    Trophy Points:
    103
    Have been testing but not very often
    Nothing was showing I was on lantus till 2 month ago and so just getting used the the Levimer and how it affects me
    1 unit of insun normally brings me down bye 2 to 3 units so I can normally work out what I need but All it has been doing is either keeping it at the reading I had before I eat or it goes up so need more insulin than I took


    Sent from the Diabetes Forum App
     
  4. Josef1980

    Josef1980 Type 1 · Active Member

    Messages:
    35
    Likes Received:
    28
    Trophy Points:
    58
    Call your Doctor or Diabetic Nurse.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook